Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 367, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 2005, 5:44 PM CDT for Hughes County, Seminole County, Oklahoma. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2005, 5:44 PM CDT (22:44 UTC)
- Expired
- Jun 13, 2005, 6:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Hughes County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 66 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:52 PM CDT | HAIL 1 | Seminole, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:55 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2041 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 132244 SVROUN OKC063-133-132330- /O.NEW.KOUN.SV.W.0367.050613T2244Z-050613T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 544 PM CDT MON JUN 13 2005 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEMINOLE COUNTY IN EAST CENTRAL OKLAHOMA HUGHES COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 630 PM CDT * AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SEMINOLE...MOVING EAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BOWLEGS...HOLDENVILLE... SEMINOLE...WEWOKA AND YEAGER HAIL UP TO THE SIZE OF GOLFBALLS AND WINDS OF 60 MPH ARE LIKELY. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3532 9675 3511 9676 3503 9635 3528 9624 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:53 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 13, 2:53 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 253 PM CDT MON JUN 13 2005 .DISCUSSION...INITIAL SURFACE BOUNDARY FROM NEAR TUL TO OKC INTO WRN N TX CONTINUES TO MOVE SLOWLY SEWD THIS AFTN WITH STRONGER SURGE OF COOLER AIR LOCATED FROM ERN KS SWWD ACROSS NW OK INTO THE TX PANHANDLE. AMS REMAINS VERY UNSTABLE AHEAD OF THE INIIAL WSHFT ACROSS SERN HALF OF THE FA...ALTHOUGH WEAK LOW LEVEL CONVERGENCE AND FAIRLY STG CAP MAY LIMIT DEVELOPMENT. EXPECT STORMS WILL LIKELY INITIATE TO THE NORTHEAST OF THE FA WHERE CAP IS WEAKER. QUESTION IS HOW FAR SWWD ALONG THE BOUNDARY WILL STORMS DEVELOP. WILL CONTINUE WITH SLIGHT CHC/CHC POPS FOR AREAS OF THE FA ALONG AND AHEAD OF THE BNDRY. IF STORMS CAN INITIATE...PROSPECTS OF SVR WILL BE HIGH GIVEN DEGREE OF INSTAB. WILL LINGER SOME POPS IN THE FAR SE FOR TUESDAY AS BNDRY SAGS SWD INTO THAT AREA. MAIN PRECIP THREAT LOOKS TO REMAIN SOUTH OF THE FA TUESDAY INTO WEDNESDAY. CHANCES RETURN WEDNESDAY NIGHT AS LOW LVL FLOW COMES AROUND WITH INCREASING LOW LVL JET AND WNWLY UPR FLOW DEVELOPING. THIS PATTERN CONTINUES THROUGH ABOUT FRIDAY. WILL LEAVE REMAINDER OF THE FCST DRY AS UPR RDG BUILDS NEWD INTO THE CNTRL/NRN PLAINS LATE IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 66 88 64 89 / 10 10 10 10 HOBART OK 64 88 64 92 / 10 10 10 10 WICHITA FALLS TX 69 90 67 94 / 10 10 10 10 GAGE OK 57 87 58 91 / 10 10 10 10 PONCA CITY OK 61 87 62 89 / 10 10 10 10 DURANT OK 71 88 68 92 / 40 20 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 02/02
In the hours before
Local storm report, Jun 13, 4:48 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
448 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 2 W PAYNE 34.90N 97.57W
06/13/2005 0.75 INCH MCCLAIN OK NWS EMPLOYEE
&&
JPIKELocal storm report, Jun 13, 5:00 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
500 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 2 E PUMPKIN CENTER 34.60N 98.17W
06/13/2005 0.88 INCH COMANCHE OK AMATEUR RADIO
&&
JPIKELocal storm report, Jun 13, 5:09 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
509 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 2 N LINDSAY 34.87N 97.61W
06/13/2005 1.75 INCH MCCLAIN OK LAW ENFORCEMENT
&&
JPIKELocal storm report, Jun 13, 5:12 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
512 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL TECUMSEH 35.26N 96.93W
06/13/2005 0.88 INCH POTTAWATOMIE OK EMERGENCY MNGR
&&
JPIKELocal storm report, Jun 13, 5:23 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
523 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 5 SW MARLOW 34.59N 98.02W
06/13/2005 1.00 INCH STEPHENS OK PUBLIC
0518 PM HAIL 5 NE SHAWNEE 35.39N 96.85W
06/13/2005 0.88 INCH POTTAWATOMIE OK PUBLIC
&&
JPIKELocal storm report, Jun 13, 5:38 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
538 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL GERONIMO 34.48N 98.38W
06/13/2005 0.75 INCH COMANCHE OK AMATEUR RADIO
&&
JPIKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:13 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 47 min |
| Jun 12, 7:16 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Logan, McClain, Oklahoma | 59 min |
| Jun 12, 7:30 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady, Kingfisher | 45 min |
| Jun 12, 7:44 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 31 min |
| Jun 12, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 47 min |
| Jun 12, 8:03 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 57 min |
| Jun 12, 8:29 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 31 min |
| Jun 13, 3:39 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 51 min |
| Jun 13, 4:17 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 43 min |
| Jun 13, 4:26 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 34 min |
| Jun 13, 4:29 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain | 46 min |
| Jun 13, 4:56 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 49 min |
| Jun 13, 5:00 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Stephens | 45 min |
| Jun 13, 5:09 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 51 min |
| Jun 13, 5:13 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain | 47 min |
| Jun 13, 5:22 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 38 min |
| Jun 13, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 46 min |
| Jun 13, 5:52 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 23 min |
| Jun 13, 5:56 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 49 min |
| Jun 13, 6:06 PM CDT | Severe Thunderstorm Warning | OUN | Garvin | 39 min |
| Jun 13, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 49 min |
| Jun 13, 6:29 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 46 min |
| Jun 13, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Stephens | 45 min |
| Jun 13, 6:43 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 47 min |
| Jun 13, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray | 45 min |
| Jun 13, 6:54 PM CDT | Tornado Warning | OUN | Carter | 36 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.